Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


persisting PEP despite side effects
Sep 23, 2012

One week ago I have had a high risk exposure, 12 hours later I went for PEP treatment with Stocrin and Truvada. I tested negative for hepatitis B.

For the past few days I have been experiencing an ache in the liver area and on the left below the stomach. It seems as if my liver is having trouble with the toxicity.

I am determined to finish the PEP course. But I want to know if any of the liver damage Im suffering can be permanent.

Thank you.

Response from Dr. Young

Hello,

It's difficult for me to tell you if it's safe or not to continue in the face of possible side effects from PEP. The only way to be sure is to contact your doctor and perhaps get monitoring tests.

Be mindful that if you had a possible exposure to HIV, you could have also been exposed to other infections, including hepatitis viruses- so all that might be liver symptoms might not just be a side effect of PEP medications.

Be well, BY



Previous
Running out of Meds!
Next
HIV-2 treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement